Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 97, NWS Norman, OK

June 6, 2019Canadian County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 6, 2019, 11:07 AM CDT for Canadian County, Oklahoma. It was in force for 113 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2019, 11:07 AM CDT (16:07 UTC)
Expired
Jun 6, 2019, 1:00 PM CDT
In force
113 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

County Canadian County, OK

The radar

The Norman radar (KTLX), 51 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 11:45 AM CDTHEAVY RAIN 4.062 Wnw Mustang, OK2 HOUR RAINFALL MEASURED AT A GAUGE ON SW 59TH AND CEMETARY ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1029 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

612 
WGUS54 KOUN 061607
FFWOUN
OKC017-061800-
/O.NEW.KOUN.FF.W.0097.190606T1607Z-190606T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
1107 AM CDT Thu Jun 6 2019

The National Weather Service in Norman has issued a

* Flash Flood Warning for...
  Southeastern Canadian County in central Oklahoma...

* Until 100 PM CDT.
  
* At 1107 AM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is occurring or
  is imminent.

* Some locations that will experience flooding include...
  Southwestern Oklahoma City, Mustang, Tuttle and Union City. 

Additional rainfall will further exacerbate ongoing flooding! 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3545 9782 3539 9767 3534 9767 3532 9770
      3533 9774 3534 9776 3533 9785 3536 9786
      3535 9790 3538 9794 3535 9796 3536 9800
      3547 9804

$$

Mahale

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 11:02 AM CDT, 5 minutes earlier.

Area forecast discussion, Jun 6, 11:02 AM CDT, 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1102 AM CDT Thu Jun 6 2019

.UPDATE...
The upper low is expected to continue to move east over the fa
today/tonight creating a pivot point of rain that will slowly
move across the area. Rainfall rates of 1.5+" of in 30 minutes
have been reported in some locations. With rainfall rates of at
least 1-2" per hour likely and some areas experiencing 4-5" per
hour. Heavy rainfall and flooding are of greatest concern. The Flood
Watch was expanded west and south in area earlier this morning due
to these concerns.

Some strong to severe storms could also be possible this
afternoon with the highest potential in southern parts of the fa
where some heating is occurring.

With clouds/rain, lowered highs in parts of the fa for today.
Adjusted PoPs with current and expected radar trends expected.

&&

.PREV DISCUSSION... /issued 638 AM CDT Thu Jun 6 2019/

DISCUSSION...
12Z TAFs.

AVIATION...
Areas of showers and thunderstorms are expected today and tonight,
with chances decreasing from west to east overnight. The highest
chances will be in the east, including KOKC, KOUN and KPNC. There
are also some IFR ceilings across portions of central and south
central Oklahoma this morning which will affect KOKC and KOUN.
There is some potential for these to move into KPNC as well,
although it is not certain enough to include in the TAFs.

PREV DISCUSSION... /issued 324 AM CDT Thu Jun 6 2019/

DISCUSSION...
Happily leaving the messy period of weak forcing (and resulting poor
model performance) behind, our attention is turned now toward the
widespread rains expected with the incoming upper low.

Scattered to numerous showers and storms are expected to increase
through the morning hours and continue through much of the day. By
evening, this activity will start shifting eastward with some
wraparound possible across central Oklahoma overnight and into
Friday morning. PWATs are looking less impressive with values at or
below the 90th percentile. However given the widespread prolonged
nature of these rains combined with little to no storm motion,
heavy rain and flooding will still be a concern. Will be issuing a
flood watch for north central and central Oklahoma where training
storms will be a concern.

Saturday may see a brief break as this system moves out, though
there is some hint of an MCS coming down late Friday night in the
northwest flow that will follow this cut-off low.

A cold front on Sunday will again bring low chances for rain. Models
seem to be trending weaker with this front than they were 24 hours
ago and therefore not clearing out the moisture as efficiently.
Slightly cooler temperatures will follow behind this front.

Northwest flow continues through early next week, so at least low
PoPs will continue. Another upper level trough is expected around
mid week next week.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  63  82  63 /  80  40  20   0
Hobart OK         79  63  85  63 /  80  20  10  10
Wichita Falls TX  84  66  85  65 /  20  20  10   0
Gage OK           79  58  82  60 /  60  10   0  20
Ponca City OK     75  63  80  63 /  80  60  20  10
Durant OK         82  66  83  66 /  50  40  20   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Friday morning for OKZ005>008-011>013-
     015>020-022>032.

TX...None.
&&

25/10
Hazardous weather outlook, Jun 6, 8:59 AM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
859 AM CDT Thu Jun 6 2019

OKZ004>048-050>052-TXZ083>090-071400-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
859 AM CDT Thu Jun 6 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms and Heavy Rain...
Scattered to numerous showers and thunderstorms will continue to
develop and move across the area today. Primary hazard will be
heavy rain potentially leading to flash flooding and river
flooding... especially over north central and central Oklahoma
where rain will persist the longest. A few strong to severe storms
could also develop today with strong wind gusts and hail up to
the size of quarters. The highest potential for these storms is in
a Marginal Risk area across portions of south central Oklahoma
into north Texas.

Rainfall will gradually clear out west to east tonight into
Friday morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
Showers and storms will be exiting eastward Friday morning. Most
days Saturday through Wednesday will see low chances for
thunderstorms.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Jun 6, 10:34 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1034 AM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     FLASH FLOOD      3 SSW BETHANY           35.46N 97.65W
06/06/2019                   OKLAHOMA           OK   BROADCAST MEDIA

            INTERSECTION OF RENO & COUNCIL CLOSED.

&&

JP
Local storm report, Jun 6, 10:45 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1045 AM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 AM     FLASH FLOOD      3 SW BETHANY            35.48N 97.69W
06/06/2019                   CANADIAN           OK   TRAINED SPOTTER

            FLOODING ON MORGAN RD, CARS GETTING STUCK.

&&

JP
Local storm report, Jun 6, 10:46 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1046 AM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     FLASH FLOOD      2 SSW BETHANY           35.48N 97.66W
06/06/2019                   OKLAHOMA           OK   BROADCAST MEDIA

            FLOODED CAR AT INTERSECTION.

&&

JP
Local storm report, Jun 6, 10:54 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1054 AM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     FLASH FLOOD      3 NE YUKON              35.52N 97.71W
06/06/2019                   CANADIAN           OK   TRAINED SPOTTER

            WATER UP TO THE HOOD OF A TRUCK.

&&

JP
Local storm report, Jun 6, 10:59 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1059 AM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     FLASH FLOOD      3 SE WARR ACRES         35.50N 97.58W
06/06/2019                   OKLAHOMA           OK   LAW ENFORCEMENT

            I-44 SHUT DOWN BY OHP AROUND 29TH ST.

&&

JP

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:43 PM CDTSpecial Weather StatementOUNGreer32 min
Jun 5, 8:06 PM CDTAreal Flood AdvisoryOUNBeckham, Greer, Kiowa, Washita3 hr
Jun 5, 8:38 PM CDTSpecial Weather StatementOUNGreer, Harmon52 min
Jun 5, 8:43 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson47 min
Jun 5, 9:04 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon41 min
Jun 5, 9:07 PM CDTAreal Flood AdvisoryOUNBlaine, Dewey, Major113 min
Jun 5, 9:23 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson, Kiowa, Tillman52 min
Jun 5, 9:31 PM CDTAreal Flood AdvisoryOUNGreer, Harmon, Jackson, Kiowa3 hr
Jun 5, 9:36 PM CDTSpecial Weather StatementOUNBeckham, Greer39 min
Jun 5, 10:00 PM CDTSpecial Weather StatementOUNTillman30 min
Jun 5, 10:11 PM CDTSevere Thunderstorm WarningOUNComanche, Greer, Jackson, Kiowa, Tillman34 min
Jun 5, 10:42 PM CDTSpecial Weather StatementOUNTillman48 min
Jun 5, 11:13 PM CDTSpecial Weather StatementOUNCuster32 min
Jun 5, 11:16 PM CDTSpecial Weather StatementOUNCotton29 min
Jun 5, 11:51 PM CDTAreal Flood AdvisoryOUNCuster114 min
Jun 6, 3:24 AM CDTFlood WatchOUNAlfalfa, Blaine, Caddo, Canadian, Cleveland, Custer and 18 more25 hr
Jun 6, 4:09 AM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma3 hr
Jun 6, 8:25 AM CDTAreal Flood AdvisoryOUNWashita3 hr
Jun 6, 8:52 AM CDTAreal Flood AdvisoryOUNKay3 hr
Jun 6, 9:23 AM CDTAreal Flood AdvisoryOUNGarfield, Grant3 hr
Jun 6, 9:38 AM CDTFlash Flood WarningOUNGarfield, Grant3 hr
Jun 6, 9:47 AM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Custer3 hr
Jun 6, 10:01 AM CDTAreal Flood AdvisoryOUNCanadian, Oklahoma3 hr
Jun 6, 10:08 AM CDTFlash Flood WarningOUNCanadian, Oklahoma5 hr
Jun 6, 10:14 AM CDTAreal Flood AdvisoryOUNGarfield3 hr
Jun 6, 10:20 AM CDTAreal Flood AdvisoryOUNBlaine, Garfield, Kingfisher, Major3 hr
Jun 6, 10:25 AM CDTFlash Flood WarningOUNBlaine, Garfield, Kingfisher, Major3 hr
Jun 6, 10:39 AM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain3 hr
Jun 6, 10:41 AM CDTAreal Flood AdvisoryOUNBlaine, Canadian, Garfield, Kingfisher, Logan, Oklahoma2 hr
Jun 6, 10:55 AM CDTFlash Flood WarningOUNBlaine, Canadian, Kingfisher, Logan, Oklahoma3 hr
Jun 6, 11:39 AM CDTFlash Flood WarningOUNGarfield4 hr
Jun 6, 11:45 AM CDTAreal Flood AdvisoryOUNKay, Noble3 hr
Jun 6, 11:59 AM CDTAreal Flood AdvisoryOUNLincoln, Logan, Noble, Payne3 hr
Jun 6, 12:04 PM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma3 hr
Jun 6, 12:10 PM CDTFlash Flood WarningOUNLogan, Payne3 hr
Jun 6, 12:18 PM CDTFlash Flood WarningOUNOklahoma3 hr
Jun 6, 12:34 PM CDTAreal Flood WarningOUNGarfield, Grant, Kay9 hr
Jun 6, 12:57 PM CDTSpecial Weather StatementOUNGarvin33 min
Jun 6, 1:04 PM CDTFlash Flood WarningOUNNoble3 hr
Jun 6, 1:15 PM CDTAreal Flood WarningOUNBlaine, Kingfisher, Logan, Major9 hr
Jun 6, 1:32 PM CDTFlash Flood WarningOUNGarfield, Grant, Kay, Noble3 hr
Jun 6, 1:46 PM CDTAreal Flood AdvisoryOUNGarvin3 hr
Jun 6, 1:46 PM CDTRiver Flood WarningOUNBlaine, Caddo, Canadian, Custer38 hr
Jun 6, 1:47 PM CDTRiver Flood WarningOUNBlaine, Canadian30 hr
Jun 6, 2:02 PM CDTRiver Flood WarningOUNKingfisher, Logan59 hr
Jun 6, 2:03 PM CDTRiver Flood WarningOUNPayne3 days
Jun 6, 2:15 PM CDTFlash Flood WarningOUNPayne2 hr
Jun 6, 2:17 PM CDTSpecial Weather StatementOUNMurray28 min
Jun 6, 2:45 PM CDTAreal Flood AdvisoryOUNKay, Noble3 hr
Jun 6, 2:46 PM CDTSpecial Weather StatementOUNMurray29 min
Jun 6, 2:54 PM CDTFlash Flood WarningOUNKay, Noble3 hr
Jun 6, 3:00 PM CDTAreal Flood AdvisoryOUNJohnston, Murray, Pontotoc3 hr
Jun 6, 3:04 PM CDTAreal Flood WarningOUNCanadian, Oklahoma6 hr
Jun 6, 3:17 PM CDTAreal Flood WarningOUNLogan, Payne6 hr
Jun 6, 3:20 PM CDTSpecial Weather StatementOUNJohnston, Pontotoc25 min
Jun 6, 3:35 PM CDTAreal Flood AdvisoryOUNJohnston, Pontotoc3 hr
Jun 6, 3:43 PM CDTSpecial Weather StatementOUNJohnston32 min
Jun 6, 3:45 PM CDTAreal Flood WarningOUNGarfield6 hr
Jun 6, 3:55 PM CDTAreal Flood WarningOUNNoble6 hr
Jun 6, 4:10 PM CDTSpecial Weather StatementOUNCoal35 min
Jun 6, 4:30 PM CDTAreal Flood WarningOUNGarfield, Grant, Kay, Noble5 hr
Jun 6, 4:45 PM CDTSpecial Weather StatementOUNAtoka45 min
Jun 6, 6:13 PM CDTAreal Flood WarningOUNKay6 hr

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.